MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT ACETABULAR PLATE MATTA 7 HOLES / L82.5MM FOR SCREWS Ø3.5/4.5MM; PLATE, FIXATION, BONE

STRYKER GMBH STRAIGHT ACETABULAR PLATE MATTA 7 HOLES / L82.5MM FOR SCREWS Ø3.5/4.5MM; PLATE, FIXATION, BONE
Catalog Number 425757
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported: "patient had a pelvis fx, we used a 7 hole annealed plate to fix the fracture on (b)(6) 2024.No more than 3 weeks later the plate had broken and we had to do a revision/ removal of the stryker product and replace it with another company's product.Prolonged healing incurred".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to d4 lot number.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The acetabular plate was found to be broken from one of the 7 holes present.Typically, plates are weaker around the hole periphery due to less material.The nature of breakage indicates towards a progressive fracture most likely a fatigue one, evident by slight plastic deformation along the edges and over the breakage surfaces (shiny appearance), which normally happens when one segment separates gradually (fatigue manner) and rubs over the other surface.This plate is typically straight along the lines of holes; however, the plate was apparently found to curved with respect to the straight axis, indicating towards possible contouring of the plate prior to surgery.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, it can be said that the plate broke in fatigue manner, reason for which could be multifactorial like potential non-union or inadequate implant size selection & placement.However, without clinical reports and other patient information, the root cause of the issue could not be determined.Although bending, curving and twisting of these plates are allowed but the operative technique cautions the user that: extensive repeated bending of non-annealed matta plates can lead to loss of strength.If any additional information is provided, the investigation will be reassessed.

Brand Name
STRAIGHT ACETABULAR PLATE MATTA 7 HOLES / L82.5MM FOR SCREWS Ø3.5/4.5MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22202598
Report Number0008031020-2025-00964
Device Sequence Number7667883
Product Code HRS
UDI-Device Identifier04546540413598
UDI-Public(01)04546540413598(10)AL0463
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K223772
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number425757
Device Lot NumberAL0463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale